CurlTalk

CurlTalk (http://www.naturallycurly.com/curltalk/)
-   Health-related hair issues (http://www.naturallycurly.com/curltalk/health-related-hair-issues/)
-   -   Psychiatric meds and hair (http://www.naturallycurly.com/curltalk/health-related-hair-issues/144411-psychiatric-meds-hair.html)

Melanie_Linn 05-09-2012 11:56 PM

Psychiatric meds and hair
 
Im taking lamictal,Effexor , visteral, and seroquel for psyhocis caused by a personality disorder and rare form of depression. Ive noticed that my hair retains more moisture. It also grows slightly faster.


Has anyone else that's on psych meds had hair changes?

gardencurls 05-17-2012 07:42 PM

Medications definitely can affect hair. In your case, you are lucky! Most of the time they make hair thin and fall out. I have bi-polar disorder II, and I've used 3 of the abovementioned medications in the past 10-15 years. People would see me and say, "What happened to your hair?" I started wearing very short hair, because it was thinned out and dry. Depakote made my hair fall out in clumps and lithium took all the body out of it.

The "cocktail" I use now apparently doesn't hurt my hair as much. I'm glad for you that your hair seems like it's doing well. Just take care of yourself...hair is not a big deal in the grand scheme of things...:icescream:

Melanie_Linn 05-24-2012 12:59 PM

Quote:

Originally Posted by gardencurls (Post 1955755)
Medications definitely can affect hair. In your case, you are lucky! Most of the time they make hair thin and fall out. I have bi-polar disorder II, and I've used 3 of the abovementioned medications in the past 10-15 years. People would see me and say, "What happened to your hair?" I started wearing very short hair, because it was thinned out and dry. Depakote made my hair fall out in clumps and lithium took all the body out of it.

The "cocktail" I use now apparently doesn't hurt my hair as much. I'm glad for you that your hair seems like it's doing well. Just take care of yourself...hair is not a big deal in the grand scheme of things...:icescream:

I'm glad your hair is now not rebelling against your meds. I know someone who has both bipolar II and borderline personality disorder. Sometimes I'm jealouse sometimes im glad to have paranoid personality and psychotic depression. Any axis two disorder is something your stuck with for life, but at least mine doesn't effect my sense of self.

bookgirl 10-12-2012 02:16 AM

I have bipolar disorder, and when I was on Depakote, my hair fell out like crazy and what was left was brittle and prone to breakage. I actually had to have a special shower trap installed in my drain because of how quickly I was losing hair. That, and my liver panels were through the roof. I ended up switching meds.

Chenoa 10-12-2012 12:33 PM

I have bipolar II and borderline personality disorder ....
 
and take everything you take except I was switched from Effexor to Cymbalta. My hair is thicker and more moisturized too. When I was on Depakote, I did lose a lot of hair but because my hair is thick and super curly, no one noticed.

My current meds are working so I'm okay.:toothy10:

Speckla 10-13-2012 02:53 PM

My curl has become looser and looser over the last year and a half. My hair is barely curly now and more wavy than anything else.

redcelticcurls 10-17-2012 11:47 AM

Quote:

Originally Posted by Speckla (Post 2050899)
My curl has become looser and looser over the last year and a half. My hair is barely curly now and more wavy than anything else.

You've used a lot if henna, though? Henna can can do that, too.

gardencurls 10-18-2012 02:21 PM

Quote:

Originally Posted by redcelticcurls (Post 2053454)
Quote:

Originally Posted by Speckla (Post 2050899)
My curl has become looser and looser over the last year and a half. My hair is barely curly now and more wavy than anything else.

You've used a lot if henna, though? Henna can can do that, too.

I agree! Henna takes the curl out of both my hair and my sister's hair. I don't know if one or two treatments would hurt too much, but I was regularly coloring my hair with it and I didn't realize it was flattening my hair until it was too late. I had experienced so many "hair issues" with meds that I never suspected the henna. I went on a Henna Board, and they kept telling me to add more & more henna...and the end result was me literally chopping (with sewing scissors) 6+ inches off my hair.

Then I found this site.:blob5:

I finally decided that if I'm going to "keep" my red hair, it's going to have to be "unnatural". I use a "demi" hair color, and sometimes just a color rinse, and it covers grays pretty well without disturbing the overall color of my hair. It's just my luck that red hair grays faster and earlier than other colors.:banghead:

amakaenetanya 12-04-2012 07:08 PM

Hair n physical deform are psychotic effects from wanting to mix n make a devil form that is not human n cause pure to look physically deform n can always be curly n frizzy only if African physically n can hang n look white if choose to look like a mix devil n cause emotional panic about not looking human n be all physical deform n black as death to be alive n not children or parents ever n need to be cared for by nonparent n not seen or heard n can't $exist without serious psychological messages that they are devils to happen to humans n need to not be made n cause humans to need death so much it's ridiculous

crazycurlyhair 01-15-2013 12:42 AM

That's interesting. I was on seroquel for a couple of years and the only thing it affected was my weight. It definitely didn't do anything for my hair.
I was on depakote as well but around that time I was so depressed I barely even brushed my hair enough to notice whether or not it had an effect.

KrisHousley13 04-07-2013 03:24 PM

I started on Zoloft about two years ago and I definitely noticed my hair has become thinner and less curly. When I started on birth control about 5 years ago I went from 3b to 3a hair, and when I added Zoloft to the mix my hair thinned out and became a 2b-2c mix. I miss my curly hair, but I figure my husband and I are not ready for kids and I would rather be happy with wavy hair than depressed/anxious with curly hair.

Lotusthreads 04-07-2013 05:29 PM

I was on Zoloft for a few years and a lot of pain meds, and they definitely affected my hair. It got a lot straighter and much dryer. I don't take nearly so many pain meds now, and after a month on the cg method, It is only just getting back to curly. I used to be 3a before, and my hair is now 2c/3a, so I am much happier with it. I just didn't know what to do with straightish hair, and I hated it, so it always ended up in a ponytail.


All times are GMT -6. The time now is 05:54 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright 2011 NaturallyCurly.com